Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 367, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 24, 2016, 11:56 PM CDT for Atoka County, Coal County, Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2016, 11:56 PM CDT (04:56 UTC)
- Expired
- May 25, 2016, 12:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Atoka County, OK, Coal County, OK
The radar
The Norman radar (KTLX), 141 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 12:29 AM CDT | TSTM WND GST 58 | Coalgate, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1931 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 11.9
The text
As transmitted.
064
WUUS54 KOUN 250456
SVROUN
OKC005-029-250545-
/O.NEW.KOUN.SV.W.0367.160525T0456Z-160525T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1156 PM CDT TUE MAY 24 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ATOKA COUNTY IN SOUTHEASTERN OKLAHOMA...
SOUTHEASTERN COAL COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 1245 AM CDT
* AT 1156 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF LEHIGH...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ATOKA...COALGATE...STRINGTOWN...LEHIGH...CENTRAHOMA...OLNEY...PHILLIPS...
BOGGY DEPOT PARK...CHOCKIE AND ATOKA RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3426 9625 3434 9641 3462 9638 3462 9588
3460 9588
TIME...MOT...LOC 0456Z 234DEG 25KT 3438 9628
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
MBS1 follow-up statement
032
WWUS54 KOUN 250506
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1206 AM CDT WED MAY 25 2016
OKC005-029-250545-
/O.CON.KOUN.SV.W.0367.000000T0000Z-160525T0545Z/
ATOKA OK-COAL OK-
1206 AM CDT WED MAY 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN ATOKA AND SOUTHEASTERN COAL COUNTIES...
AT 1206 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEHIGH...MOVING
NORTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ATOKA...COALGATE...STRINGTOWN...LEHIGH...CENTRAHOMA...OLNEY...PHILLIPS...
BOGGY DEPOT PARK...CHOCKIE AND ATOKA RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3426 9625 3434 9641 3462 9638 3462 9588
3460 9588
TIME...MOT...LOC 0506Z 234DEG 25KT 3442 9621
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:20 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 24, 8:20 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 820 PM CDT TUE MAY 24 2016 .UPDATE... Cap has been too strong for much of the fa this evening with the potential for severe storms decreasing. Storms in Kansas are expected to develop into an MCS moving east. However, some storms could build south into northern parts of the fa tonight. Northern Oklahoma will be the area with the highest chances for any showers/storms tonight. Some isolated/scattered elevated showers/storms may be possible elsewhere as the llj increases but many locations will likely remain dry overnight. With no or at best a low chance of rain in parts of southwest OK and western north Texas overnight and no heavy rain, the Flash Flood Watch has been canceled. Made adjustments to the POPS/Wx grids to show current thoughts with highest POPS in northern/north central Oklahoma. Made some minor tweaks to other grids to show current trends. All updates out soon. && .PREV DISCUSSION... /issued 641 PM CDT TUE MAY 24 2016/ DISCUSSION... aviation discussion for the 00z tafs is below. aviation... overall...think conditions will worsen to mvfr at most sites 07-16z...then improve to vfr. not sure on the exact timing and locations of mvfr conditions. ifr conditions may occur at some sites 07-16z...though confidence is too low to mention. chances for tsra seem to have decreased...though tsra remain possible at most sites for the next 24 hours. only kept vcts near kwwr...kpnc...and kgag through 05z where confidence of occurrence is moderate. mbs PREV DISCUSSION... /issued 242 PM CDT TUE MAY 24 2016/ DISCUSSION... The primary focus of this discussion will be on strong to severe thunderstorm chances this afternoon and evening. Currently, 19z surface analysis reveals a weak outflow boundary from the remnant convection that existed across southern Kansas earlier this morning. This boundary has slowly pushed into northern Oklahoma, becoming the focus for scattered thunderstorm development. At the same time, a dryline continues to strengthen over the Oklahoma and Texas Panhandles. Ahead of each of these boundaries, a warm moist boundary layer remains in place; surface dew points are well into the upper 60s and lower 70s. Additionally, low level scattered to broken stratus remains in place across the region. The 24/19z sounding is currently coming in and still shows a modest capping inversion over the region. However, it will continue to weaken given moisture and heating taking place. In response to the combination of the focus from the outflow and increased instability, scattered thunderstorms will continue to fire in north central Oklahoma. Expect this initial, early afternoon convection to persist and remain focused in north central Oklahoma. Large damaging hail will be the primary concern with this activity. However, given the surface dew points in the low 70s, LCLs are obviously very low, and although low level and deep layer shear isn't overly impressive, a strong updraft could easily modify the environment around it and result in intense rotational updrafts. Late afternoon into the evening, copious amounts of instability continue to reside across the region, ahead of the dryline and outflow boundary. MLCAPE values from the SPC mesoanalysis are well over 3000 J/Kg, which is probably fairly accurate given the 70 F surface dewpoints and a quick glance at the not quite finished 24/19z sounding. As mentioned above, deep layer shear through the mid to late afternoon isn't strong, but with the influence from the approaching 500mb short wave feature across the Four Corners (evident on WV), increasing mid-level winds will result in 0-6 Km shear increasing across the region. Deep layer shear will range anywhere from 35 to 45 kts ahead of the dryline, across western Oklahoma. Model soundings from near the intersection of the dryline and outflow boundary in northwestern Oklahoma reveal enhancement of low level wind shear through the late afternoon hours, with values 20 to 30 kts, and 0-1 km SRH of 225 to 325 m2/s2. Storms that fire near the intersection of these two boundaries and even farther south along the dryline will easily produce strong rotating updrafts, supportive of large damaging hail and the possibility of tornadoes. The greatest concern will exist through from late afternoon through sunset across northwestern Oklahoma. Across northern Oklahoma, expect isolated to scattered thunderstorms to continue to fire along the outflow into the evening. Although the tornado potential will be lower for this activity, it's still possible given any localized enhancement of low level shear and low lcls, tornado development remains possible. Evening and overnight, near or after sunset, with decent 500mb westerly flow, expect storms to move much more efficiently eastward than the previous days. Storms will gradually form into one or more clusters or potentially a line through the mid to late evening. This remaining convection as it pushes eastward will likely reach central Oklahoma by 9 to 10 PM, still capable of producing large hail, damaging winds, locally heavy rainfall, and a low chance of a few tornadoes. After midnight, scattered thunderstorms will likely linger across portions of central Oklahoma before finally pushing eastward through the early morning hours. Additionally, given the excessive rainfall across southwestern Oklahoma and western north Texas and possibility of additional rainfall tonight, although light in many places, will continue to run with a Flood Watch through 25/12Z. Active pattern continues through the end of the week. Wednesday could be a down day, but some recovery over western and southern Oklahoma may result in a low chance of isolated to scattered thunderstorms, a few of which may pose a risk for hail to the size of golf balls. Severe thunderstorm chances will be greatest on Thursday as a strong dryline will push into western Oklahoma and western north Texas, with ample shear and instability prevalent. Strong rotating updrafts are expected, supportive of large damaging hail, damaging wind gusts, locally heavy rainfall, and tornadoes. Stay safe and keep up to date with the latest forecasts. Kurtz && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 86 71 84 / 20 20 10 40 Hobart OK 70 91 69 88 / 20 20 10 50 Wichita Falls TX 72 90 72 87 / 20 20 10 50 Gage OK 63 93 62 90 / 20 0 0 30 Ponca City OK 67 89 71 86 / 40 10 10 40 Durant OK 70 84 71 82 / 20 20 20 40 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 25/17
Hazardous weather outlook, May 24, 9:33 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 933 PM CDT TUE MAY 24 2016 OKZ004>048-050>052-TXZ083>090-260245- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 933 PM CDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .THUNDERSTORMS... THERE IS A RISK FOR SEVERE STORMS ACROSS PARTS OF OKLAHOMA... MAINLY NORTHEAST OF A LINE FROM WOODWARD... TO WATONGA AND EL RENO... TO PAULS VALLEY AND ARDMORE OKLAHOMA. THE HIGHEST POTENTIAL WILL BE IN PARTS OF NORTH CENTRAL OKLAHOMA WHERE A COMPLEX OF STORMS MOVING EAST ACROSS KANSAS COULD BUILD SOUTH INTO THE AREA. IF THIS OCCURS... A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE PRODUCING STRONG WIND GUSTS UP TO 65 MPH AND HAIL UP TO THE SIZE OF GOLF BALLS. HEAVY RAIN THAT LEADS TO LOCALIZED FLOODING WILL ALSO BE A CONCERN. SCATTERED ELEVATED SHOWERS AND STORMS WILL ALSO CONTINUE TO DEVELOP ACROSS PORTIONS OF CENTRAL... SOUTH CENTRAL... AND SOUTHEAST OKLAHOMA. THE STRONGER STORMS COULD PRODUCE HAIL UP TO THE SIZE OF PING PONG BALLS AND WIND GUSTS TO 60 MPH. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY NEXT WEEK. STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS AT LEAST PARTS OF THE AREA EACH DAY. HOWEVER... THURSDAY AND FRIDAY HAVE THE GREATEST POTENTIAL FOR WIDESPREAD SEVERE WEATHER. .HEAVY RAIN... HEAVY RAIN THAT COULD LEAD TO LOCALIZED OR FLASH FLOODING WILL ALSO REMAIN POSSIBLE THIS WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, May 24, 6:16 PM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 616 PM CDT TUE MAY 24 2016 OKZ006-242345- ALFALFA OK- 616 PM CDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ALFALFA COUNTY UNTIL 645 PM CDT... AT 616 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR AMORITA...MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3684 9824 3692 9844 3700 9841 3700 9812 TIME...MOT...LOC 2316Z 205DEG 24KT 3695 9830 30
Special weather statement, May 24, 9:05 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 905 PM CDT TUE MAY 24 2016 OKZ019-025-026-250245- OKLAHOMA OK-LOGAN OK-LINCOLN OK- 905 PM CDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKLAHOMA... SOUTHEASTERN LOGAN AND WEST CENTRAL LINCOLN COUNTIES UNTIL 945 PM CDT... AT 900 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHERN OKLAHOMA CITY...MOVING NORTHEAST AT 45 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... LOCATIONS IMPACTED INCLUDE... OKLAHOMA CITY...EDMOND...MIDWEST CITY...DEL CITY...GUTHRIE...BETHANY...WARR ACRES...THE VILLAGE...SPENCER...NICHOLS HILLS...JONES...LUTHER...WELLSTON... CARNEY...ARCADIA...MERIDIAN...FALLIS...FOREST PARK...LAKE ALUMA AND THE FAIRGROUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3576 9695 3543 9751 3553 9767 3597 9733 TIME...MOT...LOC 0200Z 220DEG 40KT 3557 9751 MBS
Special weather statement, May 24, 10:26 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1026 PM CDT TUE MAY 24 2016
OKZ008-013-020-250430-
NOBLE OK-PAYNE OK-KAY OK-
1026 PM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NOBLE...NORTH CENTRAL
PAYNE AND SOUTHEASTERN KAY COUNTIES UNTIL 1130 PM CDT...
AT 1025 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
LAKE MCMURTRY...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
PONCA CITY...PERRY...MORRISON...KAW CITY...RED ROCK...MARLAND...KILDARE...
LAKE MCMURTRY...SOUTHWESTERN KAW LAKE...SOONER LAKE AND MCCORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3677 9679 3677 9682 3674 9683 3675 9689
3668 9693 3670 9704 3668 9706 3660 9704
3659 9706 3658 9700 3660 9691 3658 9689
3655 9690 3651 9703 3633 9703 3633 9692
3626 9692 3615 9713 3624 9732 3684 9706
TIME...MOT...LOC 0325Z 210DEG 33KT 3626 9718
MBSSpecial weather statement, May 24, 10:50 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1050 PM CDT TUE MAY 24 2016 OKZ042-043-047-048-250430- ATOKA OK-COAL OK-PONTOTOC OK-JOHNSTON OK- 1050 PM CDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ATOKA...SOUTHERN COAL...SOUTHEASTERN PONTOTOC AND EASTERN JOHNSTON COUNTIES UNTIL 1130 PM CDT... AT 1047 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF MILBURN...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... TISHOMINGO...COALGATE...WAPANUCKA...LEHIGH...MILBURN...BROMIDE...CLARITA... COLEMAN...PONTOTOC...FILLMORE...OLNEY...CONNERVILLE...PHILLIPS AND JESSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3415 9644 3419 9671 3461 9662 3457 9615 TIME...MOT...LOC 0347Z 215DEG 25KT 3430 9657 MBS
Special weather statement, May 24, 11:06 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1106 PM CDT TUE MAY 24 2016
OKZ020-026-250500-
LINCOLN OK-PAYNE OK-
1106 PM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND EASTERN PAYNE
COUNTIES UNTIL MIDNIGHT CDT...
AT 1103 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES NORTH OF CUSHING TO NEAR MEEKER...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
CUSHING...CHANDLER...STROUD...PRAGUE...YALE...MEEKER...DAVENPORT...TRYON...
RIPLEY...AGRA...SPARKS...WARWICK...KENDRICK...QUAY...AVERY AND PARKLAND.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 158 AND 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3616 9682 3616 9662 3547 9663 3547 9713
3624 9682
TIME...MOT...LOC 0403Z 254DEG 24KT 3604 9675 3552 9688
MBSLocal storm report, May 24, 11:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1145 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 1 NE STROUD 35.76N 96.65W
05/24/2016 E1.00 INCH LINCOLN OK PUBLIC
AT TOLL BOOTH ON TURNER TURNPIKE.
&&
EMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:05 PM CDT | Special Weather Statement | OUN | Oklahoma | 40 min |
| May 24, 9:11 PM CDT | River Flood Warning | OUN | Jefferson, Love | 58 hr |
| May 24, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 46 min |
| May 24, 9:18 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Pottawatomie, Seminole | 42 min |
| May 24, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Logan, Oklahoma, Pottawatomie | 29 min |
| May 24, 9:44 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 61 min |
| May 24, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Lincoln, Logan, Oklahoma, Payne, Pottawatomie and 1 more | 65 min |
| May 24, 10:26 PM CDT | Special Weather Statement | OUN | Noble | 64 min |
| May 24, 10:41 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Oklahoma, Payne | 3 hr |
| May 24, 10:50 PM CDT | Special Weather Statement | OUN | Johnston | 40 min |
| May 24, 10:58 PM CDT | Flash Flood Warning | OUN | Lincoln, Payne | 6 hr |
| May 24, 11:06 PM CDT | Special Weather Statement | OUN | Lincoln | 54 min |
| May 24, 11:09 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 51 min |
| May 24, 11:39 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 51 min |
| May 24, 11:46 PM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Johnston | 3 hr |
| May 25, 12:07 AM CDT | Flash Flood Warning | OUN | Atoka, Coal, Johnston | 3 hr |
| May 25, 12:24 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 66 min |
| May 25, 12:26 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 19 min |
| May 25, 12:56 AM CDT | Flash Flood Warning | OUN | Atoka | 6 hr |
| May 25, 1:07 AM CDT | Tornado Warning | OUN | Atoka, Coal | 38 min |
| May 25, 1:26 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 49 min |
| May 25, 1:40 AM CDT | Tornado Warning | OUN | Atoka | 20 min |
| May 25, 2:09 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 51 min |
| May 25, 2:52 AM CDT | Special Weather Statement | OUN | Atoka | 53 min |
| May 25, 4:22 AM CDT | Special Weather Statement | OUN | Kay | 23 min |
| May 25, 5:35 AM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.